I have been taking Topiramate 300 mg, along with Zyprexa 10 mg and Wellbutrin 400 mg as well as Clonazepam 0.5 mg three times a day. I have schizoaffective disorder and need to up my Zyprexa to 15 as I have been extremely irritable lately. However my Topiramate also serves me as an appetite suppressant and I am afraid that 15 mg of Olanzapine will cause a dramatic weight gain unless I also increase Topamax. Is it safe to increase Topamax to 400 gm?
Related Questions:What is the treatment for delusion of jealousy?
Do you have a question on Topiramate or Olanzapine?Ask a Doctor Now
Welcome to icliniq.com.
Increasing Olanzapine and Topiramate simultaneously is not a good idea. you can start with one medication at a time, or better idea would be to use Clonazepam more for the time being as I do not have details of your case, if your doctor is returning soon, you can manage the irritability with Clonazepam.
Thank you doctor,
So much for your answer. I have been taking this cocktail for the past 15 years, was in the hospital for three months, in the beginning, I actually started (my first doctor) with Zyprexa 15 mg, not 10. Clonazepam does not mitigate my irritability, only helps with anxiety (somewhat). And my irritability and anger are very severe as I have also been diagnosed with the intermittent explosive disorder. I am also very weight-conscious and desperately trying to lose weight. My only concern is Topiramate overdose as they say but I would only be going from 300 mg to 400 mg. So not a big jump and I have never had seizures. Can you please advise?
Welcome back to icliniq.com.
If that is the case you can go ahead, 400 is an acceptable dose, and please do follow up with your psychiatrist as soon as possible. Also, try some relaxation techniques which should help you, progressive muscle relaxation, box breathing technique, deep breathing exercises have a good effect if brought into daily practice.
Answer: Hi Welcome to icliniq.com. I have read your question in detail. The initial dose of Topiramate is 1 mg/kg/day which is gradually increased to 5-10 mg/kg/day. Your child is getting 100 mg Topiramate which is around 6 mg/kg/day. So, the dosage of Topiramate is correct. There are some side effects ... Read Full
Answer: Hello, Welcome to icliniq.com. Yes, Lithium can cause this side effect. Kindly discuss with your treating psychiatrist regarding substituting Lithium with Lurasidone or Quetiapine. Topiramate can be added to counter weight gain after discussing with your treating psychiatrist. Remember, every probl... Read Full
Ask your health query to a doctor online?Ask a Doctor Now